MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, two (2) vela infrarenal stent graft extensions, and two (2) limb stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years post initial implant, a type 3b endoleak with sac growth were identified.A re-intervention was completed.The physician elected to reline the original implanted devices with an afx vela suprarenal and an afx2 bifurcated stent graft to treat this event.The patient is currently be monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak was unconfirmed and the sac growth of 9.5mm was confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest of a type ii endoleak.A type ii endoleak is anatomy related events and not a device related failure.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the patient has marfan's syndrome which is a cautionary product use condition.The final patient status was reported as patient was discharged on the first post operative day home stable following a secondary endovascular repair.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11426317
Report Number2031527-2021-00070
Device Sequence Number2817353
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630(17)170904
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2017
Device Model NumberBA28-90/I20-30
Device Lot Number1251904-015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT 1252564002; AFX LIMB STENT GRAFT 1252564003; AFX VELA INFRARENAL 1164398004; AFX VELA INFRARENAL 1249730016
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR